Alert archive / Colorado / High Wind Warnings in 2025

High Wind Warning 7, NWS Denver/Boulder, CO

December 8, 202511 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Dec 8, 2025, 9:12 AM MST for 11 counties in Colorado. It took effect at Dec 9, 2025, 12:00 AM MST. It was in force for 24 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2025, 9:12 AM MST (16:12 UTC)
In effect from
Dec 9, 2025, 12:00 AM MST
Expired
Dec 10, 2025, 12:00 AM MST
In force
24 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 88 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 12:55 AM MSTNON-TSTM WND GST 781 Ene Berthoud Pass, COAWOS station K0CO Berthoud Pass.
Dec 9, 1:21 AM MSTNON-TSTM WND GST 572 W Silver Plume, COMesonet station CO163 Silver Plume.
Dec 9, 1:40 AM MSTNON-TSTM WND GST 791 Sw Brainard Lake, COMesonet station SADDL Niwot Ridge Saddle.
Dec 9, 2:00 AM MSTNON-TSTM WND GST 942 Wsw Brainard Lake, COMesonet station Niwot Ridge D1.
Dec 9, 2:32 AM MSTNON-TSTM WND GST 52Red Feather Lakes, COMesonet station RFRC2 Red Feather RAWS.
Dec 9, 3:15 AM MSTNON-TSTM WND GST 761 E Empire, COMesonet station CO191 I-70 Empire Junction.
Dec 9, 3:15 AM MSTNON-TSTM WND GST 761 E Empire, COMesonet station CO191 I-70 Empire Junction.
Dec 9, 3:35 AM MSTNON-TSTM WND GST 571 Ne Ward, COMesonet station CO044 Ward.
Dec 9, 4:00 AM MSTNON-TSTM WND GST 753 Ese Copper Mountain, COMesonet station CABP8 Breck Peak 8.
Dec 9, 4:38 AM MSTNON-TSTM WND GST 833 Sw Jefferson, COMesonet station CO110 Jefferson.
Dec 9, 4:53 AM MSTNON-TSTM WND GST 903 Se Tolland, COAWOS station KC99 Dakota Hill.
Dec 9, 4:53 AM MSTNON-TSTM WND GST 903 Se Tolland, COAWOS station KC99 Dakota Hill.
Dec 9, 4:57 AM MSTNON-TSTM WND GST 715 S Estes Park, COMesonet station CO045 Lily Lake.
Dec 9, 5:00 AM MSTNON-TSTM WND GST 53Ward, COMesonet station GW2836 Ward.
Dec 9, 5:18 AM MSTNON-TSTM WND GST 642 Nne Ward, COMesonet station CW5038 Ward.
Dec 9, 5:55 AM MSTNON-TSTM WND GST 521 Ene Glen Haven, COMesonet station GW4278 GLEN HAVEN.
Dec 9, 6:29 AM MSTNON-TSTM WND GST 672 Nne Natural Fort, COMesonet station CO041 I-25 at Wyoming Border.
Dec 9, 6:40 AM MSTNON-TSTM WND GST 562 Ene Estes Park, COMesonet station CW3065 Estes Park.
Dec 9, 7:02 AM MSTNON-TSTM WND GST 814 Wnw Garo, COPWS-KCOFAIRP159.
Dec 9, 7:11 AM MSTNON-TSTM WND GST 873 Sw Jefferson, COMesonet station CO110 Jefferson.
Dec 9, 7:20 AM MSTNON-TSTM WND GST 871 Ne Crisman, COMesonet station EW4338 1 NE Crisman.
Dec 9, 7:30 AM MSTNON-TSTM WND GST 577 E Virginia Dale, COCO-OP Observer station VDAC2 6.9 E Virginia Dale.
Dec 9, 7:35 AM MSTNON-TSTM WND GST 653 Ese Buckeye, COMesonet station BEYC2 Buckeye.
Dec 9, 7:54 AM MSTNON-TSTM WND GST 55Kenosha Pass, COMesonet station KSHC2 Kenosha Pass.
Dec 9, 7:57 AM MSTNON-TSTM WND GST 532 Ssw Broomfield, COMesonet station CO168 Westminster US 36.
Dec 9, 8:00 AM MSTNON-TSTM WND GST 641 Ssw Georgetown, COCO-OP Observer station GEOC2 0.7 S Georgetown.
Dec 9, 8:11 AM MSTNON-TSTM WND GST 522 Ene Marshall, COMesonet station CO167 Louisville US 36 Overlook.
Dec 9, 8:30 AM MSTNON-TSTM WND GST 744 Nnw White Ranch Open, COMesonet station 1925W Coal Creek Canyon.
Dec 9, 8:42 AM MSTNON-TSTM WND GST 613 W Lyons, COMesonet station BCFC2 Boulder County Fire Qd1.
Dec 9, 9:00 AM MSTNON-TSTM WND GST 593 Se Pinecliffe, COMesonet station EW1707 Golden.
Dec 9, 9:12 AM MSTNON-TSTM WND GST 833 Ese Pinecliffe, COMesonet station FW8937 Wondervu.
Dec 9, 9:16 AM MSTNON-TSTM WND GST 862 Nnw Central City, COPWS-KCOBLACK68.
Dec 9, 9:20 AM MSTNON-TSTM WND GST 537 Se Como, COMesonet station EW1690 Como.
Dec 9, 9:31 AM MSTNON-TSTM WND GST 533 Ese Niwot, COMesonet station TT788 Boulder County East.
Dec 9, 9:55 AM MSTNON-TSTM WND GST 662 W Mishawaka, COMesonet station GW4629 LIVERMORE.
Dec 9, 9:58 AM MSTNON-TSTM WND GST 752 Wnw Brookvale, COMesonet station CEKC2 Corral Creek.
Dec 9, 10:07 AM MSTNON-TSTM WND GST 802 Wsw Russell Gulch, COMesonet station CO188 I-70 E of Dumont.
Dec 9, 10:31 AM MSTNON-TSTM WND GST 734 Ssw Lyons, COMesonet station TT789 Heil Ranch.
Dec 9, 10:42 AM MSTNON-TSTM WND GST 622 Ne Sunshine, COMesonet station CW8656 Sunshine.
Dec 9, 10:43 AM MSTNON-TSTM WND GST 676 Sw Carr, COMesonet station CO166 I-25 and Buckeye Rd.
Dec 9, 10:45 AM MSTNON-TSTM WND GST 582 S Winter Park, COMesonet station DDWPE Wp Eagle Wind.
Dec 9, 10:50 AM MSTNON-TSTM WND GST 52Campion, COMesonet station AP542 Berthoud.
Dec 9, 10:50 AM MSTNON-TSTM WND GST 724 Ene Nederland, COMesonet station DW5338 Nederland.
Dec 9, 10:55 AM MSTNON-TSTM WND GST 851 Ene Berthoud Pass, COAWOS station K0CO Berthoud Pass.
Dec 9, 11:02 AM MSTNON-TSTM WND GST 715 N Pawnee Buttes, COAWOS station K1OW 2 NW Pawnee Buttes.
Dec 9, 11:14 AM MSTNON-TSTM WND GST 83Virginia Dale, COMesonet station CO036 Virginia Dale.
Dec 9, 11:15 AM MSTNON-TSTM WND GST 524 Wsw Pinewood Springs, COMesonet station AW273 LYONS.
Dec 9, 11:19 AM MSTNON-TSTM WND GST 561 Nnw Briggsdale, COMesonet station CO043 Briggsdale.
Dec 9, 11:22 AM MSTNON-TSTM WND GST 833 Se Virginia Dale, COPWS-KCOLIVER137.
Dec 9, 11:24 AM MSTNON-TSTM WND GST 571 S Bergen Park, COMesonet station DW9493 Evergreen.
Dec 9, 11:25 AM MSTNON-TSTM WND GST 523 Ene Carter Lake, COMesonet station DVI05381 Loveland.
Dec 9, 11:25 AM MSTNON-TSTM WND GST 771 N Georgetown, COMesonet station CO162 I-70 Georgetown Lake.
Dec 9, 11:45 AM MSTNON-TSTM WND GST 582 N Mead, COMesonet station CO165 I-25 Berthoud Hill.
Dec 9, 11:45 AM MSTNON-TSTM WND GST 611 Nnw Rollinsville, COMesonet station DVI12462 Nederland.
Dec 9, 11:54 AM MSTNON-TSTM WND GST 793 Wnw Mishawaka, COAmbient Weather Network station.
Dec 9, 11:56 AM MSTNON-TSTM WND GST 861 Sse Dumont, COMesonet station CO189 I-70 Dumont.
Dec 9, 11:58 AM MSTNON-TSTM WND GST 532 Sw Broomfield, COAWOS station KBJC Broomfield Rocky Mtn Metro Airport.
Dec 9, 12:10 PM MSTNON-TSTM WND GST 553 Nw Livermore, COMesonet station CKP01 Cherokee Park.
Dec 9, 12:25 PM MSTNON-TSTM WND GST 533 Nw Campion, COMesonet station AR167 Berthoud.
Dec 9, 12:26 PM MSTNON-TSTM WND GST 763 Sw Rocky Flats, COMesonet station CO109 Rocky Flats Hwy 93 and 72.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.2 hours before the alert went out and 417 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WWUS75 KBOU 081612
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
912 AM MST Mon Dec 8 2025

COZ033>035-090500-
/O.UPG.KBOU.HW.A.0004.251209T0700Z-251210T0700Z/
/O.NEW.KBOU.HW.W.0007.251209T0700Z-251210T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Kenosha Mountains, Estes Park, Berthoud Pass,
East Slopes Southern Gore Range, Mount Blue Sky, Williams Fork
Mountains, Rabbit Ears Range, Red Feather Lakes, Rocky Mountain
National Park, Winter Park, East Slopes Mosquito Range, Glendevey,
Laramie and Medicine Bow Mountains, Eisenhower Tunnel, Cameron Pass,
Nederland, Breckenridge, Willow Creek Pass, and Indian Peaks
912 AM MST Mon Dec 8 2025

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
TUESDAY NIGHT...

* WHAT...West winds 35 to 50 mph with gusts 80 to 90 mph possible.

* WHERE...Front Range mountains and northern foothills. Strongest
  winds will be north of I-70 and east of the Continental Divide.

* WHEN...From midnight tonight to midnight MST Tuesday Night.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

COZ038-039-042-090500-
/O.NEW.KBOU.HW.A.0005.251209T1300Z-251210T0700Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-
Northeast Weld County-
Including the cities of Nunn, Boulder, Grover, Pawnee Buttes, Fort
Collins, Longmont, Briggsdale, Arvada, Raymer, Stoneham, Loveland,
Lakewood, Golden, and Hereford
912 AM MST Mon Dec 8 2025

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

* WHAT...West winds 25 to 35 mph with gusts 60 to 75 mph possible.

* WHERE...Fort Collins, Boulder and the western suburbs of Denver, as
  well as northern Weld County. Strongest winds will be near the base
  of the foothills, including the Highway 93 corridor, and along the
  Cheyenne Ridge.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be difficult,
  especially for high profile vehicles. New fires may spread rapidly
  in northern Weld County or any areas with little to no snow cover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

BRQ
4 follow-up statements
826 
WWUS75 KBOU 090327
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
827 PM MST Mon Dec 8 2025

COZ033>035-091200-
/O.CON.KBOU.HW.W.0007.251209T0700Z-251210T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Glendevey, Eisenhower Tunnel, Breckenridge,
Rocky Mountain National Park, Red Feather Lakes, Willow Creek Pass,
Kenosha Mountains, Berthoud Pass, Indian Peaks, East Slopes Mosquito
Range, Rabbit Ears Range, Williams Fork Mountains, East Slopes
Southern Gore Range, Mount Blue Sky, Nederland, Winter Park, Laramie
and Medicine Bow Mountains, Cameron Pass, and Estes Park
827 PM MST Mon Dec 8 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST TUESDAY NIGHT...

* WHAT...West winds 35 to 50 mph with gusts 80 to 90 mph possible.

* WHERE...Front Range mountains and northern foothills. Strongest
  winds will be north of I-70 and east of the Continental Divide.

* WHEN...From midnight tonight to midnight MST Tuesday Night.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

COZ038-039-042-091200-
/O.CON.KBOU.HW.A.0005.251209T1300Z-251210T0700Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-
Northeast Weld County-
Including the cities of Golden, Lakewood, Raymer, Longmont,
Briggsdale, Boulder, Loveland, Grover, Fort Collins, Hereford, Nunn,
Pawnee Buttes, Stoneham, and Arvada
827 PM MST Mon Dec 8 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST TUESDAY THROUGH
TUESDAY EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Fort Collins, Boulder and the western suburbs of Denver, as
  well as northern Weld County. Strongest winds will be near the base
  of the foothills, including the Highway 93 corridor, and along the
  Cheyenne Ridge.

* WHEN...From 6 AM MST Tuesday through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

AP
420 
WWUS75 KBOU 091028
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
328 AM MST Tue Dec 9 2025

COZ038-039-042-092200-
/O.UPG.KBOU.HW.A.0005.251209T1300Z-251210T0700Z/
/O.EXA.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/
Larimer County Below 6000 Feet/Northwest Weld County-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-
Northeast Weld County-
Including the cities of Arvada, Grover, Pawnee Buttes, Briggsdale,
Loveland, Lakewood, Nunn, Fort Collins, Stoneham, Boulder, Golden,
Longmont, Raymer, and Hereford
328 AM MST Tue Dec 9 2025

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts 60 to 75 mph possible.

* WHERE...Fort Collins, Boulder and the western suburbs of Denver, as
  well as northern Weld County. Strongest winds will be near the base
  of the foothills, including the Highway 93 corridor, and along the
  Cheyenne Ridge.

* WHEN...Until midnight MST tonight.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile vehicles.
  New fires may spread rapidly in northern Weld County or any areas
  with little to no snow cover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

COZ033>035-092200-
/O.CON.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Nederland, Willow Creek Pass, Indian Peaks,
Williams Fork Mountains, Cameron Pass, Eisenhower Tunnel, Glendevey,
Rabbit Ears Range, Breckenridge, Berthoud Pass, Red Feather Lakes,
Rocky Mountain National Park, Estes Park, East Slopes Mosquito Range,
East Slopes Southern Gore Range, Kenosha Mountains, Laramie and
Medicine Bow Mountains, Winter Park, and Mount Blue Sky
328 AM MST Tue Dec 9 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...West winds 35 to 50 mph with gusts 80 to 90 mph possible.

* WHERE...Front Range mountains and northern foothills. Strongest
  winds will be north of I-70 and east of the Continental Divide.

* WHEN...Until midnight MST tonight.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

22
364 
WWUS75 KBOU 091844
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1144 AM MST Tue Dec 9 2025

COZ039-091945-
/O.CAN.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
Including the cities of Longmont, Golden, Lakewood, Arvada, and
Boulder
1144 AM MST Tue Dec 9 2025

...HIGH WIND WARNING IS CANCELLED...

Winds are no longer expected to hit warning criteria across any
portion of the zone, so the warning has been cancelled. Wind gusts 30
to 55 mph will continue through the afternoon for many areas.

$$

COZ033>035-100700-
/O.CON.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Glendevey, Red Feather Lakes, Laramie and
Medicine Bow Mountains, Willow Creek Pass, Estes Park, Nederland,
Eisenhower Tunnel, Cameron Pass, Kenosha Mountains, East Slopes
Mosquito Range, Williams Fork Mountains, Indian Peaks, Breckenridge,
Rocky Mountain National Park, Winter Park, Rabbit Ears Range, Mount
Blue Sky, Berthoud Pass, and East Slopes Southern Gore Range
1144 AM MST Tue Dec 9 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...West winds 35 to 50 mph with gusts 80 to 90 mph possible.

* WHERE...Front Range mountains and northern foothills. Strongest
  winds will be north of I-70 and east of the Continental Divide.

* WHEN...Until midnight MST tonight.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

COZ038-042-100700-
/O.CON.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-
Including the cities of Nunn, Hereford, Grover, Pawnee Buttes,
Loveland, Fort Collins, Raymer, Stoneham, and Briggsdale
1144 AM MST Tue Dec 9 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts 60 to 75 mph possible.

* WHERE...Fort Collins and northern Weld County.

* WHEN...Until midnight MST tonight.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile vehicles.
  New fires may spread rapidly in northern Weld County or any areas
  with little to no snow cover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

BRQ
679 
WWUS75 KBOU 100651
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1151 PM MST Tue Dec 9 2025

COZ033>035-038-042-100800-
/O.EXP.KBOU.HW.W.0007.000000T0000Z-251210T0700Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-Larimer County
Below 6000 Feet/Northwest Weld County-Northeast Weld County-
Including the cities of Stoneham, Glendevey, Grover, East Slopes
Southern Gore Range, Winter Park, Loveland, Rocky Mountain National
Park, Estes Park, Eisenhower Tunnel, Breckenridge, Nunn, Kenosha
Mountains, Hereford, Red Feather Lakes, East Slopes Mosquito Range,
Cameron Pass, Fort Collins, Briggsdale, Mount Blue Sky, Laramie and
Medicine Bow Mountains, Williams Fork Mountains, Rabbit Ears Range,
Willow Creek Pass, Indian Peaks, Nederland, Berthoud Pass, Pawnee
Buttes, and Raymer
1151 PM MST Tue Dec 9 2025

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT...

Winds are no longer expected to hit warning criteria across across
most of the zone, so the warning has been cancelled. However, wind
gusts up to 65 mph will continue through 3 AM.

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

22

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 8, 6:02 AM MST, 3 hours 10 minutes earlier. Its key messages:

  • Through Tuesday: Windy, with near-seasonal temperatures. Mostly dry, save for some light mountain snow showers at times.
  • Light mountain snow may make a return Wednesday-Thursday, with another round of strong winds expected for the mountains, foothills, and potentially lower elevations as well.
Area forecast discussion, Dec 8, 6:02 AM MST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
602 AM MST Mon Dec 8 2025

.KEY MESSAGES...

- Through Tuesday: Windy, with near-seasonal temperatures. Mostly
  dry, save for some light mountain snow showers at times.

- Light mountain snow may make a return Wednesday-Thursday, with
  another round of strong winds expected for the mountains,
  foothills, and potentially lower elevations as well.

&&

.DISCUSSION /Through Sunday/...
Issued at 121 PM MST Sun Dec 7 2025

A few high clouds are filtering in to our high country this
afternoon following a largely sunny day, and cloud cover will
steadily increase into Monday as a subtle shortwave approaches.
This will lead to deepening moisture in our mountains which will
peak Monday morning, generating light to occasionally moderate
snow showers primarily for the higher peaks where orographics
will be the most favorable. Snow accumulations will be light.

Meanwhile, winds remain robust today across the higher terrain,
and the situation will stay relatively unchanged over the coming
days as we continue to reside between high and low pressure
systems, with healthy flow aloft through the period.

Cross-sections indicate considerable strengthening of cross-
barrier flow Monday night into early Tuesday morning, rising to
around 70 kts near mountaintops by ~12Z Tuesday as east-west
pressure gradients peak. Wind-prone locations on the leeward side
of the Continental Divide should easily surpass high wind
thresholds given current guidance, so have hoisted a High Wind
Watch for our higher Front Range mountains and northern foothills
where confidence in impacts is highest. Ensembles appear a little
less excited about the prospect of high winds spreading into
adjacent lower elevations, perhaps given the suboptimal wind
directions aloft, so these areas are left out of any headlines for
now. Robust compressional warming will push temperatures into the
upper 50's for the urban corridor and plains Tuesday, and keep
most areas dry, although the mountains will hold on to a chance of
light snow showers later in the day, primarily north of I-70.

Although windy conditions are progged to be quite consistent
throughout the week, there does appear to be a slight lull early
Wednesday as pressure gradients slacken. The wind won't entirely
disappear from the mountains, but the reduction looks sufficient
enough to support a break in high wind headlines before our
probable next bout of strong winds. Wednesday also carries the
greatest potential for a few inches of snow accumulation in our
northern mountains. Having said that, we've seen a significant
trend towards a much weaker shortwave over the northern plains,
which has drastically reduced the upper end mountain snowfall
potential for the Wednesday-Thursday timeframe, and also greatly
reduced the probability of precipitation for our lower elevations
(less than 20% chance of light amounts). If that trend is here to
stay, it could also end up eating away at some of our high wind
potential for the same timeframe, but so far there's enough
consistency in the proximity of the jet to support another wave of
strong winds in our forecast beginning Wednesday night. Cross-
sections and forecast soundings suggest slightly higher potential
for downstream mountain wave amplification with this second wave,
but there's ample time to resolve those spatial details still.
Either way, both days should be on the milder side under
widespread subsident flow.

Moving into the Friday-Sunday period, the pattern suggests
prevailing dry conditions for the entire region, mountains
included. The temperature front is much less certain, however.
Models are at odds with each other regarding the progression of
an arctic airmass into the eastern half of the country, resulting
in a huge spread in forecast temperatures. The plains are often
more susceptible to catching the western edge of such airmasses
and ending up on the colder side of long-range guidance, but model
blend solutions are more than appropriate for now to capture
either scenario.

&&

.AVIATION /12Z TAFS through 12Z Tuesday/...
Issued at 554 AM MST Mon Dec 8 2025

VFR conditions through the TAF period. Gusty westerly winds have
developed across all terminals this morning. Gusts have reached 35
knots at BJC and 26 knots on the LLWAS sensors at DEN. The west
winds are expected to relax around 15Z but will then increase out
of the NW around midday. Winds will briefly become light and
variable around sunset but southwest winds will quickly develop
during the mid to late evening. Tonight will have moderate
drainage winds that could gust up to 22 knots. Gusty westerly
winds are expected on Tuesday during the day.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Tuesday evening for
COZ033>035.

&&

DISCUSSION...BRQ
AVIATION...Danielson

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 9:12 AM MSTHigh Wind WatchBOUBoulder, Broomfield, Jefferson, Larimer, Weld18 hr

Nearby

High Wind Warnings in Colorado, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.